CSN Login
Members Online: 1

You are here

Nausea from radiation

BNT
Posts: 21
Joined: Jul 2018

My Mom started radiation yesterday. A couple of hours after radiation, she suddenly felt very weak and feeling a bit of nausea even 24 hrs after. She had the second radiation today but could'nt meet the doctor as the doctor was busy elsewhere and Mom did want want to wait around too long.

Anyone experience nausea due to radiation? We thought was mostly a chemo side effect. Does radiation has that side effect too? There is no giddiness, just this feeling that she may vomit and a heaviness in the head.

Any advice is appreciated.

Donna Faye's picture
Donna Faye
Posts: 206
Joined: Jan 2017

I felt as if I was going to be sick almost every day - nothing bad - just a feeling that I was headed to throwing up. Never did, but even now, some 6 mos. after last pelvic rad, get that feeling. I am rarely hungry but make myself eat a good balanced diet and still do Ensure smoothies. Not sure if this is true for many, but best to help her rest and eat small meals often. You daughters and sons are fantastic ! That's how we moms make it through!

derMaus's picture
derMaus
Posts: 535
Joined: Nov 2016

Nausea during radiation is pretty standard, unfortunately. So is exhaustion. Taking a good probiotic can help; your mom's doctor should also give her anti-nausea meds to be taken regularly. I've had 3 different sets of radiation - 4 if you count bracytherapy - and was nauseated with all of them. I'd have treatment then come home and fall asleep, sometimes for a couple of hours at a time. I had little control over it: when I went down, I went down, kind of like a toddler keeling over into a nap. In retrospect it was amusing; at the time it was just exhausting.

BNT
Posts: 21
Joined: Jul 2018

Donna, derMaus, Thanks for your help. Anti-nausea medicine helped. The doctor was not in a couple of days and she recommended that herself. But we started that ourselves after a days of nausea. As I see this, chemo was well planned - they prescribed these medicines for the first 5 days always and later as SoS. They should have done that for radiation also - all they said was after 2 weeks she might get an upset stomach. So it got us worried that it was not something we were told about. Thanks for all the help here.

Subscribe to Comments for "Nausea from radiation"